Alert archive / California / Wind Advisories in 2015

Wind Advisory 4, NWS Phoenix, AZ

April 24, 2015

NWS Phoenix, AZ issued this wind advisory at Apr 24, 2015, 2:56 AM PDT. It took effect at Apr 25, 2015, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2015, 2:56 AM PDT (09:56 UTC)
In effect from
Apr 25, 2015, 1:00 PM PDT
Expired
Apr 25, 2015, 9:00 PM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS75 KPSR 240956
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
256 AM MST FRI APR 24 2015

.COLD FRONTAL PASSAGE WILL CREATE STRONG GUSTY WINDS AND POTENTIAL
TRAVEL IMPACTS ACROSS SOUTHEAST CALIFORNIA SATURDAY.

CAZ030>033-242300-
/O.NEW.KPSR.WI.Y.0004.150425T2000Z-150426T0400Z/
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
256 AM MST FRI APR 24 2015

...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL
  CENTRO...PLASTER CITY...BLYTHE...DESERT CENTER...JOSHUA TREE
  NATIONAL PARK AND ADDITIONAL LOCATIONS ALONG THE INTERSTATE 8 AND
  10 CORRIDORS.

* TIMING...SATURDAY EARLY AFTERNOON THROUGH EVENING.

* WINDS...FROM THE WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE
  POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND
  SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH
  AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES. STRONG
  WEST CROSSWINDS WILL ALSO IMPACT AIRFIELDS WITH NORTH TO SOUTH
  ORIENTED RUNWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
452 
WWUS75 KPSR 242217
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
317 PM MST FRI APR 24 2015

.COLD FRONTAL PASSAGE WILL CREATE STRONG GUSTY WINDS AND
POTENTIAL TRAVEL IMPACTS ACROSS SOUTHEAST CALIFORNIA SATURDAY.

CAZ030>033-251200-
/O.CON.KPSR.WI.Y.0004.150425T2000Z-150426T0400Z/
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
317 PM MST FRI APR 24 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
SATURDAY...

* AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO... 
  PLASTER CITY...BLYTHE...DESERT CENTER...JOSHUA TREE NATIONAL 
  PARK AND ADDITIONAL LOCATIONS ALONG THE INTERSTATE 8 AND 10 
  CORRIDORS. 

* TIMING...SATURDAY EARLY AFTERNOON THROUGH EVENING.

* WINDS...FROM THE WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND 
  THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING 
  DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS 
  AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT 
  TIMES. STRONG WEST CROSSWINDS WILL ALSO IMPACT AIRFIELDS WITH 
  NORTH TO SOUTH ORIENTED RUNWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
907 
WWUS75 KPSR 250915
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
215 AM MST SAT APR 25 2015

.COLD FRONTAL PASSAGE WILL CREATE STRONG GUSTY WINDS AND
POTENTIAL TRAVEL IMPACTS ACROSS SOUTHEAST CALIFORNIA SATURDAY.

CAZ030>033-252300-
/O.CON.KPSR.WI.Y.0004.150425T2000Z-150426T0400Z/
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
215 AM MST SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO... 
  PLASTER CITY...BLYTHE...DESERT CENTER...JOSHUA TREE NATIONAL 
  PARK AND ADDITIONAL LOCATIONS ALONG THE INTERSTATE 8 AND 10 
  CORRIDORS. 

* TIMING...SATURDAY EARLY AFTERNOON THROUGH EVENING.

* WINDS...FROM THE WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND 
  THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING 
  DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS 
  AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT 
  TIMES. STRONG WEST CROSSWINDS WILL ALSO IMPACT AIRFIELDS WITH 
  NORTH TO SOUTH ORIENTED RUNWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
847 
WWUS75 KPSR 252102
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
202 PM MST SAT APR 25 2015

.COLD FRONTAL PASSAGE WILL CREATE STRONG GUSTY WINDS AND
POTENTIAL TRAVEL IMPACTS ACROSS SOUTHEAST CALIFORNIA SATURDAY
AFTERNOON AND EVENING.

CAZ030>033-260400-
/O.CON.KPSR.WI.Y.0004.000000T0000Z-150426T0400Z/
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
202 PM MST SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO... 
  PLASTER CITY...BLYTHE...DESERT CENTER...JOSHUA TREE NATIONAL 
  PARK AND ADDITIONAL LOCATIONS ALONG THE INTERSTATE 8 AND 10 
  CORRIDORS. 

* TIMING...THROUGH SATURDAY EVENING.

* WINDS...FROM THE WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND 
  THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING 
  DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS 
  AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT 
  TIMES. STRONG WEST CROSSWINDS WILL ALSO IMPACT AIRFIELDS WITH 
  NORTH TO SOUTH ORIENTED RUNWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
268 
WWUS75 KPSR 260403
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
903 PM MST SAT APR 25 2015

...GUSTY WEST WINDS SLOWLY TAPERING OFF THIS EVENING...

CAZ030>033-260515-
/O.EXP.KPSR.WI.Y.0004.000000T0000Z-150426T0400Z/
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...THE SALTON SEA
903 PM MST SAT APR 25 2015

...WIND ADVISORY HAS EXPIRED...

GUSTY WESTERLY WINDS WERE GRADUALLY TAPERING OFF THIS EVENING ACROSS
IMPERIAL AND EASTERN RIVERSIDE COUNTY. PEAK WINDS AT MOST OF THE
REPORTING GAGES WERE SHOWING VALUES BELOW 35 MPH AS OF 9 PM. BREEZY
OR EVENING LOCALLY WINDY CONDITIONS ARE STILL LIKELY THROUGH MIDNIGHT
BUT MOST OF THE WINDS SHOULD REMAIN BELOW ADVISORY THRESHOLDS. THUS
THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE ON SCHEDULE AT 9 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 23, 9:55 PM PDT, 5 hours 1 minute earlier.

Area forecast discussion, Apr 23, 9:55 PM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 PM MST THU APR 23 2015

.SYNOPSIS...
A SERIES OF PACIFIC WEATHER DISTURBANCES WILL MOVE THROUGH THE
REGION THROUGH SUNDAY...RESULTING IN OFF AND ON CHANCES OF RAIN AS
WELL AS BELOW NORMAL TEMPERATURES. BREEZY TO WINDY CONDITIONS ARE
ANTICIPATED SATURDAY AFTERNOON INTO MONDAY. A MUCH DRIER AND WARMER
AIRMASS WITH RETURN TO THE REGION MONDAY THROUGH WEDNESDAY. NEAR 100
DEGREE TEMPERATURES ARE POSSIBLE ON THE WARMEST SOUTHWEST DESERTS
NEXT WEDNESDAY AND THURSDAY.

&&

.DISCUSSION...
TONIGHT AND FRIDAY...
IR/WATER VAPOR SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW MOVING
EAST OVER THE SOUTHWEST STATES THIS EVENING...THE TROUGH AXIS
CURRENTLY OVER THE LOWER COLORADO RIVER VALLEY. EARLIER THIS EVENING
THERE WERE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THAT FORMED
NEAR IMPERIAL AND CALEXICO IN SOUTHEAST CALIFORNIA...THE STORMS
GRADUALLY MOVED NORTHWARD ALONG THE LOWER COLORADO RIVER VALLEY
TOWARD BLYTHE...WITH SOME ISOLATED ACTIVITY IN YUMA AND LA PAZ
COUNTIES AS WELL. THE STORM ACTIVITY HAS SINCE DIMINISHED WITH THE
LOSS OF DAYTIME HEATING/INSOLATION. HI-RES MODELS/HRRR AND WRF HAVE
PRETTY MUCH CAPTURED THIS CONVECTIVE TREND...SHOWING VERY LITTLE
ACTIVITY OVER MOST OF OUR FORECAST AREA UNTIL AROUND 11Z FRIDAY
MORNING...THEN SOME ISOLATED SHOWERS ARE POSSIBLE OVER SOUTHERN GILA
COUNTY OFF AND ON THROUGH THE MORNING HOURS. THE  GFS/ECMWF QUICKLY
MOVE THE TROUGH AXIS ACROSS SOUTH-CENTRAL ARIZONA TONIGHT...AND THEN
EAST INTO NEW MEXICO BY FRIDAY AFTERNOON...SO STILL NOT LOOKING AT
PARTICULARLY HIGH PROBABILITIES OF MEASURABLE PRECIP NOR A LOT IN
THE WAY OF ACCUMULATIONS IF WE DO GET RAIN. BASED ON THE OBSERVATION
AND MODEL TRENDS...CUT BACK ON THE POPS FOR MOST OF OUR LOWER DESERT
ZONE/SOUTHEAST CALIFORNIA AND SOUTHWEST AZ THROUGH FRIDAY
MORNING...JUST KEEPING LINGERING SLIGHT CHANCES AT BEST. WITH THE
CLOUDS AND ISOLATED SHOWERS...TEMPERATURES FRIDAY WILL BE
COOLER...IN THE UPPER 70S TO LOW 80S OVER THE LOWER DESERTS. OUTSIDE
OF THE SHORT TERM REDUCTIONS TO POPS FOR TONIGHT...THE FORECAST
LOOKS TO BE ON TRACK FOR THE WEEKEND INTO EARLY NEXT WEEK.

PREVIOUS DISCUSSION...
SATURDAY AND SUNDAY...
TEMPS DECREASE SOME MORE...DIPPING BELOW NORMAL. WE WILL BE BETWEEN
SYSTEMS SATURDAY WITH ONLY SLIGHT WARMING. ANOTHER TROUGH...THIS
TIME FROM THE NORTH...PUSHES SOUTHWARD THROUGH THE DESERTS SATURDAY
NIGHT AND SUNDAY. THE TRAJECTORY OF THIS SYSTEM IS NOT IDEAL FOR
MOISTURE CONTENT. HOWEVER...IT IS COLDER AND STRONGER AND WILL BE
ABLE TO WORK WITH LEFTOVER MOISTURE FOR ANOTHER PRECIP
OPPORTUNITY...MAINLY OVER OUR EASTERN AREAS WHICH INCLUDES METRO
PHOENIX. WINDS WILL BE SIGNIFICANTLY STRONGER AS WELL BEGINNING
SATURDAY AFTERNOON AND CONTINUING INTO MONDAY...ESPECIALLY OVER
SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY.

MONDAY THROUGH THURSDAY...DRY NORTHERLY FLOW MONDAY...FOLLOWED BY A
BUILDING RIDGE AND MUCH WARMER TEMPERATURES WILL PRECLUDE ANY SHOWER
ACTIVITY ACROSS THE FORECAST AREA. AFTERNOON TEMPERATURES ON SOME
SOUTHWEST DESERT LOCATIONS WEDNESDAY SHOULD APPROACH 100 DEGREES.

&&

.AVIATION...

SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EAST THROUGH FRIDAY. STILL
LOOKING AT AN ISOLATED SHOWER OR TWO THAT COULD POP UP OVER THE
LOWER DESERTS OVERNIGHT. SHOWER ACTIVITY EXPECTED TO INCREASE IN
COVERAGE EAST OF PHOENIX AFTER 11Z FRIDAY. JUST ENOUGH INSTABILITY
WITH DAYTIME HEATING FOR AN ISOLATED THUNDERSTORM TO FORM NEAR THE
TERMINALS BY EARLY FRIDAY AFTERNOON. SCT-BKN CLOUD DECKS AOA 8KFT
SHOULD CLEAR OUT BY THE EVENING/AFTER 01Z SATURDAY. OVERALL LIGHT
WINDS GENERALLY LESS THAN 10-12KT...GUSTY NEAR SHOWERS OR
THUNDERSTORMS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
FEW-SCT HIGH CLOUDS FROM 11Z FRIDAY MORNING ONWARD. EXPECT LIGHT
WINDS OVERNIGHT ACROSS THE AREA. SURFACE WINDS REMAIN ELEVATED AT
KIPL THROUGH 09Z FRIDAY...THEN INCREASE WITH GUSTS UP TO 25KT DURING
THE AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER... SUNDAY THROUGH THURSDAY... A POTENT UPPER TROUGH
WILL MOVE THROUGH THE AREA ON SUNDAY AND BRING ELEVATED WINDS TO THE
AREA ALONG WITH A PERIOD OF ELEVATED HUMIDITIES. FOLLOWING THE
DEPARTURE OF THE TROUGH SUNDAY NIGHT/MONDAY...DRY AIR WILL MOVE INTO
THE REGION AND TEMPERATURES WILL INCREASE. THIS WILL RESULT IN
SINGLE DIGIT AFTERNOON HUMIDITIES WITH FAIR OVERNIGHT RECOVERIES.
WINDS FROM MONDAY ONWARD WILL BE LIGHT AND WILL FOLLOW TYPICAL
DIURNAL TRENDS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/AJ/VASQUEZ
AVIATION...MEYERS
FIRE WEATHER...LEINS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:10 PM PDTSpecial Weather StatementPSRImperial50 min

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.